Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 44, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 15, 2017, 6:40 PM CDT for 4 counties in Iowa. It was in force for 65 min. 22 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2017, 6:40 PM CDT (23:40 UTC)
- Expired
- May 15, 2017, 7:45 PM CDT
- In force
- 65 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Allamakee County, IA, Chickasaw County, IA, Fayette County, IA, Winneshiek County, IA
The radar
The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 6:40 PM CDT | HAIL 2 | 2 Nne Little Turkey, IA | RIGHT ON CHICKASAW / WINNESHIEK CO. LINE. |
| May 15, 6:40 PM CDT | HAIL 2 | 4 S Protivin, IA | RIGHT ON CHICKASAW / WINNESHIEK CO. LINE |
| May 15, 6:47 PM CDT | TORNADO | 2 Wsw Calmar, IA | TREE DAMAGE EVIDENCE OF A BRIEF LOW-END EF0 TORNADO IN THE LAKE MEYER AREA AND ALONG 265TH AVE FURTHER WEST. |
| May 15, 6:53 PM CDT | TSTM WND DMG | 3 Ne Festina, IA | POSSIBLE TORNADO. COMMODITY SHED COMPLETELY DESTROYED, 30 FT TRAVEL TRAILER TOSSED ACROSS LAWN, SEVERAL OTHER BUILDINGS DAMAGED, LARGE PINE TREE WAS TOPPED AND FOUND 1/4 OF A MILE TO THE EAST IN A FIELD. DAMAGE PATH WITH DEBRIS FROM LOCATION HEADING E/SE FROM |
| May 15, 6:54 PM CDT | TSTM WND DMG | Spillville, IA | LOTS OF TREE DAMAGE REPORTED |
| May 15, 6:54 PM CDT | TSTM WND DMG | Spillville, IA | LOTS OF TREE DAMAGE REPORTED. |
| May 15, 6:54 PM CDT | HAIL 1.5 | Spillville, IA | |
| May 15, 6:55 PM CDT | HAIL 1 | Spillville, IA | |
| May 15, 6:56 PM CDT | TSTM WND DMG | Calmar, IA | TREES DOWN |
| May 15, 6:56 PM CDT | TSTM WND DMG | Calmar, IA | TREES DOWN. |
| May 15, 6:56 PM CDT | TSTM WND GST 82 | Calmar, IA | TIME ESTIMATED FROM RADAR. |
| May 15, 6:57 PM CDT | TSTM WND DMG | Calmar, IA | TREES DOWN. ONE BUILDING WITH SIDING DAMAGE. |
| May 15, 6:59 PM CDT | HAIL 2 | Calmar, IA | |
| May 15, 7:00 PM CDT | TSTM WND DMG | 3 Ne Festina, IA | DELAYED REPORT. SHED DESTROYED, 30 FOOT TRAVEL TRAILER TOSSED ACROSS LAWN, PINE TREE TOPPED. |
| May 15, 7:10 PM CDT | TSTM WND DMG | 3 S Frankville, IA | NUMEROUS TREES DOWN. |
| May 15, 7:10 PM CDT | TSTM WND DMG | 3 Sse Frankville, IA | NUMEROUS TREES DOWN |
| May 15, 7:10 PM CDT | TSTM WND DMG | Ossian, IA | HIGHWAY 52 BLOCKED FROM DOWNED TREES IN OSSIAN |
| May 15, 7:10 PM CDT | TSTM WND DMG | Ossian, IA | HIGHWAY 52 BLOCKED FROM DOWNED TREES IN OSSIAN. |
| May 15, 7:11 PM CDT | TSTM WND DMG | 1 Nnw Fayette, IA | TREES DOWN AND ROOFS OFF BUILDINGS IN NUMEROUS AREAS. CENTRAL PART OF COUNTY SEEMS HARDEST HIT. |
| May 15, 7:11 PM CDT | TSTM WND DMG | 4 E Randalia, IA | TREES DOWN AND ROOFS OFF BUILDINGS IN NUMEROUS AREAS. CENTRAL PART OF COUNTY SEEMS HARDEST HIT. |
| May 15, 7:22 PM CDT | TSTM WND DMG | 2 E Postville, IA | SIGNS BLOWN DOWN |
| May 15, 7:22 PM CDT | TSTM WND DMG | 2 E Postville, IA | SIGNS BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 21 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 5:11 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
517
WUUS53 KARX 152340
SVRARX
IAC005-037-065-191-160045-
/O.NEW.KARX.SV.W.0044.170515T2340Z-170516T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
640 PM CDT MON MAY 15 2017
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Fayette County in northeastern Iowa...
Western Allamakee County in northeastern Iowa...
Southeastern Winneshiek County in northeastern Iowa...
Southeastern Chickasaw County in northeastern Iowa...
* Until 745 PM CDT
* At 640 PM CDT, severe thunderstorms were located along a line
extending from near Decorah to near Nashua, moving east at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Decorah around 645 PM CDT.
Waukon around 705 PM CDT.
Fredericksburg around 710 PM CDT.
Lansing around 725 PM CDT.
Hawkeye around 730 PM CDT.
Maynard around 740 PM CDT.
West Union, Fayette, Arlington and Elgin around 745 PM CDT.
Other locations impacted by these severe thunderstorms include
Hardin, Wadena, Westgate, Castalia and St. Lucas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4264 9208 4291 9208 4291 9249 4341 9174
4342 9120 4308 9139 4308 9161 4269 9161
4264 9163
TIME...MOT...LOC 2340Z 274DEG 30KT 4337 9172 4290 9252
HAIL...1.50IN
WIND...60MPH
$$
JAM4 follow-up statements
083
WWUS53 KARX 152346
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
646 PM CDT MON MAY 15 2017
IAC005-037-065-191-160045-
/O.CON.KARX.SV.W.0044.000000T0000Z-170516T0045Z/
Fayette IA-Allamakee IA-Winneshiek IA-Chickasaw IA-
646 PM CDT MON MAY 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR FAYETTE...WESTERN ALLAMAKEE...SOUTHEASTERN WINNESHIEK AND
SOUTHEASTERN CHICKASAW COUNTIES...
At 644 PM CDT, severe thunderstorms were located along a line
extending from near Decorah to near Nashua, and are nearly
stationary. Two inch hail was reported 4 miles south of Protivin at
640 PM CDT.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
These severe storms will be near...
Decorah around 650 PM CDT.
Waukon around 705 PM CDT.
Fredericksburg around 715 PM CDT.
Lansing around 730 PM CDT.
Hawkeye around 735 PM CDT.
Maynard around 740 PM CDT.
West Union, Fayette and Arlington around 745 PM CDT.
Other locations impacted by these severe thunderstorms include
Hardin, Wadena, Westgate, Castalia and St. Lucas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4264 9208 4291 9208 4291 9249 4341 9174
4342 9120 4308 9139 4308 9161 4269 9161
4264 9163
TIME...MOT...LOC 2344Z 274DEG 30KT 4337 9172 4290 9252
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...70MPH
$$
JAM427
WWUS53 KARX 160016
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
716 PM CDT MON MAY 15 2017
IAC005-037-065-191-160045-
/O.CON.KARX.SV.W.0044.000000T0000Z-170516T0045Z/
Fayette IA-Allamakee IA-Winneshiek IA-Chickasaw IA-
716 PM CDT MON MAY 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR FAYETTE...WESTERN ALLAMAKEE...SOUTHEASTERN WINNESHIEK AND
SOUTHEASTERN CHICKASAW COUNTIES...
At 715 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Waukon to 6 miles west of Farmersburg
to near Arlington, moving east at 70 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
These severe storms will be near...
Lansing around 730 PM CDT.
Other locations impacted by these severe thunderstorms include
Hardin, Wadena, Westgate, Castalia and St. Lucas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4264 9208 4291 9208 4291 9249 4341 9174
4342 9120 4308 9139 4308 9161 4269 9161
4264 9163
TIME...MOT...LOC 0015Z 272DEG 62KT 4324 9160 4297 9149 4272 9168
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...70MPH
$$
JSB874
WWUS53 KARX 160033
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
733 PM CDT MON MAY 15 2017
IAC037-160042-
/O.CAN.KARX.SV.W.0044.000000T0000Z-170516T0045Z/
Chickasaw IA-
733 PM CDT MON MAY 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHICKASAW COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CDT for
northeastern Iowa.
LAT...LON 4264 9208 4291 9208 4322 9160 4323 9131
4308 9139 4308 9161 4269 9161 4264 9163
TIME...MOT...LOC 0032Z 274DEG 30KT 4323 9142 4296 9131 4271 9150
$$
IAC005-065-191-160045-
/O.CON.KARX.SV.W.0044.000000T0000Z-170516T0045Z/
Fayette IA-Allamakee IA-Winneshiek IA-
733 PM CDT MON MAY 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR FAYETTE...SOUTHWESTERN ALLAMAKEE AND SOUTHEASTERN WINNESHIEK
COUNTIES...
At 732 PM CDT, severe thunderstorms were located along a line
extending from near Waukon to near Farmersburg to near Strawberry
Point, moving east at 35 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
these severe thunderstorms will remain over mainly rural areas of
Fayette...southwestern Allamakee and southeastern Winneshiek
Counties, including the following locations: Hardin, Wadena,
Westgate, Castalia and Randalia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4264 9208 4291 9208 4322 9160 4323 9131
4308 9139 4308 9161 4269 9161 4264 9163
TIME...MOT...LOC 0032Z 274DEG 30KT 4323 9142 4296 9131 4271 9150
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
JSB026
WWUS53 KARX 160043
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
743 PM CDT MON MAY 15 2017
IAC005-065-191-160052-
/O.EXP.KARX.SV.W.0044.000000T0000Z-170516T0045Z/
Fayette IA-Allamakee IA-Winneshiek IA-
743 PM CDT MON MAY 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE...SOUTHWESTERN
ALLAMAKEE AND SOUTHEASTERN WINNESHIEK COUNTIES WILL EXPIRE AT 745 PM
CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 100 AM CDT for
northeastern Iowa.
Remember, a Severe Thunderstorm Warning still remains in effect for
southeast Allamakee County until 815 PM CDT.
LAT...LON 4264 9208 4291 9208 4322 9160 4323 9131
4308 9139 4308 9161 4269 9161 4264 9163
TIME...MOT...LOC 0042Z 274DEG 30KT 4323 9132 4295 9121 4271 9140
$$
JSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 6:39 PM CDT, 1 minute earlier.
Area forecast discussion, May 15, 6:39 PM CDT, 1 minute before
Area Forecast Discussion National Weather Service La Crosse WI 639 PM CDT Mon May 15 2017 .SHORT TERM...(This evening through Tuesday) Issued at 233 PM CDT Mon May 15 2017 Complex scenario this afternoon into the overnight concerning thunderstorm coverage and severe potential. As of 15.19Z, there is a narrow band of showers and thunderstorms from the Twin Cities to La Crosse to Richland Center along the leading instability gradient. These storms are producing some pea hail and brief heavy rain, but are otherwise not expected to produce widespread severe storms as they lift northeastward this afternoon. For much of the morning, convection allowing models (CAMs) were showing additional convective development by mid-afternoon across south-central MN into northern IA within 1500-2500 J/kg MLCAPE instability plume (surface dewpoints mid 50s to mid 60s) and 30 to 40 kts of 0-3 km shear as a weak short-wave lifted across the region. Latest HRRR/ESRL HRRR now appear to be backing away from that idea somewhat, or least delaying it until late afternoon/early evening, so overall confidence not as high as preferred this close to a potential event. If storms do develop, instability/shear profiles support large hail and damaging winds for areas mainly south of I-90. Farther north, severe potential is more limited. A second round of showers and thunderstorms is possible later this evening and into the overnight as an ill-defined surface warm front currently draped across central IA is forecast to lift northward with a strengthening low-level jet. Elevated storms north of the front could produce hail, but freezing levels around 12-13 kft may be a limiting factor for severe hail. Perhaps a greater threat will be locally heavy rainfall with training potential and PWATs around 1.5 inches, although placement of this precipitation is uncertain and dependent on the evolution of storms this afternoon. If, and it's a big if, the warm front can move far enough north early this evening and encounter a more unstable/pristine, moisture-rich boundary layer, cannot completely rule out an isolated tornado or damaging winds. Confidence in this scenario is very low. Warm front should lift north of I-90 by 12Z Tuesday, allowing for some lingering morning convection mainly north of I-94. Still expect a drying trend into the afternoon with periods of sunshine. Atmosphere becomes well capped with 925 hPa temperatures rising to between +21 and +24 Celsius. Assuming there is clean window with more sun than clouds, temperatures are likely to rise into the mid to upper 80s, but still cannot rule out some locations reaching 90 degrees. Tuesday still looking breezy to locally windy with roughly 30 to 35 kts in the well mixed boundary layer. This will result in frequent southerly gusts up to 35 mph, especially west of the MS River. .LONG TERM...(Tuesday night through Monday) Issued at 233 PM CDT Mon May 15 2017 Shower and thunderstorm chances return Tuesday night through Wednesday as a negatively-tilted 500 hPa closed low lifts northeastward from the Central Plains to the Upper Midwest. Despite strong shear, severe potential looks iffy at this point with a dirty warm sector. If substantial clearing/heating can occur ahead of the eastward advancing cold front, some severe storms will be possible. Latest GFS/NAM/ECMWF continue to show that the highest QPF will fall along and north of the surface low track from central MN into northern WI. Highs Wednesday will be cooler, generally in the 70s region-wide. Should see a brief dry period on Thursday with short-wave ridging aloft, although temperatures will be dropping into the 60s for highs. Precipitation chances return Friday into the weekend as a broad trough with multiple short-waves takes up residence across the the western two-thirds of the CONUS. Instability generally remains south of the forecast area, so thunder activity is unlikely. Temperatures will also be unseasonably cool with daily highs in the upper 50s to lower 60s. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 639 PM CDT Mon May 15 2017 Scattered showers and thunderstorms are expected at the taf sites tonight. MVFR to IFR conditions are possible in and near any storms. This activity should lift north of the TAF sites after 10Z. VFR conditions are then expected. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Rogers LONG TERM...Rogers AVIATION...Wetenkamp
Hazardous weather outlook, May 15, 3:16 PM CDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 316 PM CDT Mon May 15 2017 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-161200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 316 PM CDT Mon May 15 2017 This Hazardous Weather Outlook is for portions of northeast Iowa...southeast Minnesota and southwest into central Wisconsin. .DAY ONE...Tonight Thunderstorms are expected to increase in coverage this evening and continue into the overnight. The greatest risks will be large hail and locally heavy rainfall. Localized flooding would be possible where storms repeat over the same area. A very small risk exists for a damaging wind gust or brief tornado over northeast Iowa and southwest Wisconsin through early evening. There is still some uncertainty on the timing, location, and coverage of the storms tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Additional chances for thunderstorms will exist Tuesday morning and again Tuesday night through Wednesday evening. A few storms on Wednesday could pose a risk for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this early evening in northeast Iowa and southwest Wisconsin should storms develop. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. baumgardt
In the hours before
Local storm report, May 15, 6:22 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
622 PM CDT MON MAY 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL 2 SE CHARLES CITY 43.05N 92.65W
05/15/2017 E0.88 INCH FLOYD IA FIRE DEPT/RESCUE
&&
CJALocal storm report, May 15, 6:25 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
625 PM CDT MON MAY 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL RIDGEWAY 43.30N 91.99W
05/15/2017 E1.25 INCH WINNESHIEK IA 911 CALL CENTER
0607 PM HAIL 1 N DECORAH 43.32N 91.79W
05/15/2017 E0.25 INCH WINNESHIEK IA 911 CALL CENTER
&&
SHEALocal storm report, May 15, 6:29 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
629 PM CDT MON MAY 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 1 W IONIA 43.04N 92.48W
05/15/2017 M1.00 INCH CHICKASAW IA EMERGENCY MNGR
&&
SHEALocal storm report, May 15, 6:32 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
632 PM CDT MON MAY 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND DMG NASHUA 42.95N 92.54W
05/15/2017 CHICKASAW IA TRAINED SPOTTER
NUMEROUS TREES BLOWN DOWN...SNAPPED...UPROOTED
&&
SHEALocal storm report, May 15, 6:36 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
636 PM CDT MON MAY 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL 1 S NEW HAMPTON 43.05N 92.31W
05/15/2017 E0.25 INCH CHICKASAW IA PUBLIC
0634 PM TSTM WND DMG 1 S NASHUA 42.94N 92.54W
05/15/2017 CHICKASAW IA EMERGENCY MNGR
TREES BLOWN DOWN
&&
SHEALocal storm report, May 15, 6:39 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
639 PM CDT MON MAY 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 2 S NEW HAMPTON 43.03N 92.31W
05/15/2017 E2.00 INCH CHICKASAW IA EMERGENCY MNGR
REPORTED BY LAW ENFORCEMENT ON HIGHWAY 63 AT EXIT 201
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:50 PM CDT | Special Weather Statement | ARX | Mitchell | 55 min |
| May 15, 5:22 PM CDT | Special Weather Statement | ARX | Floyd, Mitchell | 23 min |
| May 15, 5:40 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Floyd, Howard, Mitchell | 65 min |
| May 15, 5:55 PM CDT | Severe Thunderstorm Warning | ARX | Winneshiek | 50 min |
| May 15, 6:46 PM CDT | Tornado Warning | ARX | Winneshiek | 44 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.